Periodic generation and propagation of traveling fronts in dc voltage biased semiconductor superlattices


Journal Article

The continuum limit of a recently proposed model for charge transport in resonant-tunneling semiconductor superlattices (SLs) is analyzed. It is described by a nonlinear hyperbolic integrodifferential equation on a one-dimensional spatial support, supplemented by shock and entropy conditions. For appropriate parameter values, a time-periodic solution is found in numerical simulations of the model. An asymptotic theory shows that the time-periodic solution is due to recycling and motion of shock waves representing domain walls connecting regions of the SL where the electric field is almost uniform.

Full Text

Duke Authors

Cited Authors

  • Bonilla, LL; Kindelan, M; Moscoso, M; Venakides, S

Published Date

  • January 1, 1997

Published In

Volume / Issue

  • 57 / 6

Start / End Page

  • 1588 - 1614

International Standard Serial Number (ISSN)

  • 0036-1399

Digital Object Identifier (DOI)

  • 10.1137/S0036139995288885

Citation Source

  • Scopus